Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)

 

Analysis and Convergence of a Covolume Method for the Generalized Stokes Problem


Author: S. H. Chou
Journal: Math. Comp. 66 (1997), 85-104
MSC (1991): Primary 65N15, 65N30, 76D07; Secondary 35B45, 35J50
MathSciNet review: 1372003
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We introduce a covolume or MAC-like method for approximating the generalized Stokes problem. Two grids are needed in the discretization; a triangular one for the continuity equation and a quadrilateral one for the momentum equation. The velocity is approximated using nonconforming piecewise linears and the pressure piecewise constants. Error in the $L^2$ norm for the pressure and error in a mesh dependent $H^1$ norm as well as in the $L^2$ norm for the velocity are shown to be of first order, provided that the exact velocity is in $H^2$ and the true pressure in $H^1$. We also introduce the concept of a network model into the discretized linear system so that an efficient pressure-recovering technique can be used to simplify a great deal the computational work involved in the augmented Lagrangian method. Given is a very general decomposition condition under which this technique is applicable to other fluid problems that can be formulated as a saddle-point problem.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation of the American Mathematical Society with MSC (1991): 65N15, 65N30, 76D07, 35B45, 35J50

Retrieve articles in all journals with MSC (1991): 65N15, 65N30, 76D07, 35B45, 35J50


Additional Information

S. H. Chou
Affiliation: Department of Mathematics and Statistics, Bowling Green State University, Bowling Green, Ohio 43402-0221
Email: chou@zeus.bgsu.edu

DOI: http://dx.doi.org/10.1090/S0025-5718-97-00792-8
PII: S 0025-5718(97)00792-8
Keywords: Covolume methods, augmented Lagrangian method, nonconforming mixed finite element, network models
Received by editor(s): September 11, 1995
Received by editor(s) in revised form: December 1, 1995
Article copyright: © Copyright 1997 American Mathematical Society